MAUDE Adverse Event Report: EDWARDS LIFESCIENCES FORESIGHT ELITE SENSOR LARGE; FORESIGHT SENSOR

EDWARDS LIFESCIENCES FORESIGHT ELITE SENSOR LARGE; FORESIGHT SENSOR
Model Number FSESL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded and not available for return.The device history record review is pending and has not been completed.Once the results are available a supplemental report will be submitted with the findings.H3 other text : discarded.
 
Event or Problem Description
It was reported that there was a malfunction with the foresight sensor, large.It stopped sensing during an open heart procedure.It occurred when the clinicians started cooling on cardiopulmonary bypass.They could not obtain a consistent reading.The numbers would drop, even though the hemodynamics were unchanged.The numbers expected and the numbers displayed are unknown.When they pushed on the sensor on the patient forehead, the numbers returned to baseline.They exchanged the suspect sensor for a different sensor.There was no inappropriate patient treatment.The patient demographics are unknown.There was no patient injury.
 
Additional Manufacturer Narrative
The device history record review was completed.All manufacturing inspections passed with no non-conformances.As the device was discarded, without its return it is not possible to determine if some damage or defect existed on the device that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.The other sensor that was involved in this event was reported under submission number 2015691-2024-00463.

Brand Name
FORESIGHT ELITE SENSOR LARGE
Common Device Name
FORESIGHT SENSOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
katheryn richards
one edwards way
irvine, CA 92614
9492017706
MDR Report Key18530681
Report Number2015691-2024-00457
Device Sequence Number20469267
Product Code MUD
UDI-Device Identifier00690103208146
UDI-Public(01)00690103208146(17)250321(11)230321(10)43202313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberFSESL
Device Lot Number43202313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown